Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Autism - Support Across the Spectrum Autism - Support Across the Spectrum

my 4 year old son has seizures. he had his first meltdown. i took him to his dr yesterday. they want to put him on meds that may increase the amount of seizures. they want to put him on risperidone. i was just wondering if anyone has tried this med and if its worth trying.

by on Dec. 5, 2012 at 8:47 AM
Replies (11-17):
kajira
by Emma on Dec. 6, 2012 at 10:30 PM

not judging you at all  I just have NO idea how a doctor thinks it's safe, or okay to put a 4 year old child on medication that would increase his siezure risk, especially after having a siezure.

That makes no sense. If anything, you'd want to get the siezuers under control and see if the agressive behaviors reduces. Siezures can make behavior erratic and out of control, because it's possible he's having mild seizure activity on his meds, even if he's not having full blown siezures constantly.

Medications, especially in children that young are incredibly dangerous - it's so hard on their bodies and even their brain development.... I'm not judging YOU - I'm judging your doctors who would give him a medication that would increase a siezure risk, especially after having had a siezure less then a week ago.

Quoting shauna999:

my son has drs that take great care of him. i didn't start the med until i took him to see his neurologist. and its not just one melt down. my sons aggression is out of control if i don't see a change then i will take him off. I'm happy you found what works for you. but don't judge me until you have had to deal with what im going threw. 


Living with Autism - The quirky kitty.

Our autistic Family - A Dad's point of view on living with Autism

shauna999
by on Dec. 6, 2012 at 10:49 PM

that's what i asked hishis neurologist. he said no it would lower the ability of the new med not his seizure med. but he did increase the amount of the seizure med because what happened at school. when i first found out my son had autism. he seemed like a normal little boy with some delays. nowit has gotten alot worse. i don't know what or who to believe anymore i just want to get my baby help. you are right he is little but i with autism is the only thing he had. he has asthma allergies seizures, and autism. i demanded new seizure testing to see if they are getting worse or is it the meds. im new to all this and I'm alone in the prosses. i hope you are feeling better

puck4432
by on Dec. 6, 2012 at 10:53 PM

May I ask which seizure med he's on?  My daughter used to be on one and it turned her into a spawn from Hell itself.  We had to take her off of it and now we just avoid things that can cause seizures.  That may not work for you.  She's on vyvanse for her adhd which really helps and it doesn't lower the seizure threshold.

kajira
by Emma on Dec. 6, 2012 at 11:16 PM

I totally undersatnd.

I'm autistic, i'm an autistic adult. I have a NT child and an autistic special needs child.

Look into diet alternatives, diet can help both siezure AND autism activity. I'd start looking at the different meds your son's on. Medication CAN cause behavioral changes, including aggression and violence. I would be very concerned if he's changed as a person after his medication changed, or increased etc.

That would be the first step. Violence and aggression due to medication is incredibly common.

Quoting shauna999:

that's what i asked hishis neurologist. he said no it would lower the ability of the new med not his seizure med. but he did increase the amount of the seizure med because what happened at school. when i first found out my son had autism. he seemed like a normal little boy with some delays. nowit has gotten alot worse. i don't know what or who to believe anymore i just want to get my baby help. you are right he is little but i with autism is the only thing he had. he has asthma allergies seizures, and autism. i demanded new seizure testing to see if they are getting worse or is it the meds. im new to all this and I'm alone in the prosses. i hope you are feeling better


Living with Autism - The quirky kitty.

Our autistic Family - A Dad's point of view on living with Autism

shauna999
by on Dec. 6, 2012 at 11:17 PM

sure he was taking trileptol 2ml in morn and night now he is on trileptol 5ml in morn and 6 at night

puck4432
by on Dec. 6, 2012 at 11:21 PM

Right now I'm too tired to remember which one my daughter was on, but it wasn't that one.  The first time she took it she was fine but when they took her off and put her back on, it lasted 2 days and she was a MONSTER.  They also upped her dose so maybe that's what the problem was.  Oh yeah it was Levitrace.

shauna999
by on Dec. 6, 2012 at 11:38 PM

the first one they put my son on he was like that. i changed it the day after he started it. the trileptol has done great for him. you can ask your dr about it

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)